Back to Search Start Over

Modeling the transport of interacting matter waves in a disordered system by a nonlinear diffusion equation.

Authors :
Lucioni E
Tanzi L
D'Errico C
Moratti M
Inguscio M
Modugno G
Source :
Physical review. E, Statistical, nonlinear, and soft matter physics [Phys Rev E Stat Nonlin Soft Matter Phys] 2013 Apr; Vol. 87 (4), pp. 042922. Date of Electronic Publication: 2013 Apr 26.
Publication Year :
2013

Abstract

We model the expansion of an interacting atomic Bose-Einstein condensate in a disordered lattice with a nonlinear diffusion equation normally used for a variety of classical systems. We find approximate solutions of the diffusion equation that well reproduce the experimental observations for both short and asymptotic expansion times. Our study establishes a connection between the peculiar shape of the expanding density profiles and the microscopic nonlinear diffusion coefficients.

Details

Language :
English
ISSN :
1550-2376
Volume :
87
Issue :
4
Database :
MEDLINE
Journal :
Physical review. E, Statistical, nonlinear, and soft matter physics
Publication Type :
Academic Journal
Accession number :
23679504
Full Text :
https://doi.org/10.1103/PhysRevE.87.042922